# SDR CA020613005

- Difficulty date: April 23, 2002
- Submitted: June 25, 2002
- Operation: Air carrier
- Make and model: Cvac 340CVAC
- Aircraft time: 59,673 hours
- Engine: Allsn 501D13D
- System (JASC): 3423 · Magnetic Compass
- Part: Seal
- Condition: Leaking
- Location: Compass
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: O

## Discrepancy

(CAN) THE MAGNETIC STANDY COMPASS WAS FOUND BY THE AIR CREW TO BE LEAKING FLUID ACCOPAMIED BY A STRONG SOLVENT ODOUR. LAB RESULTS REPORTED THE FLUIDTO BE MINERAL SPIRITS CONTAINING AROMATIC HYDROCARBONS, CYCLIC HYDROCARBONS, ISOPARAFFINS AND NORMAL PARAFFINS. THE CONCLUSION OF THE REPORT STATES IN PART: "THE AROMATIC HYDROCARBONS IN THE FLUID USED IN THE COMPASS PROBABLY CAUSED DAMAGE TO THE GASKET WITH THE RESULT BEING A LEAKY COMPASS".
